A 17-year-old male asked:
Disclaimer

i took ativan (lorazepam) for 2 weeks. 0.5-1mg a day. stopped taking it 4 days ago. headache, dizziness, blurred vision, can't sleep. possible withdrawal?

2 doctor answers
Dr. Enrique Madrigal-segura
53 years experience Psychiatry
Possible withdrawal: It is very likely that your symptoms correspond to a withdrawal from Benzodiazepines. Ativan (lorazepam) can be easily tapered down by 0.25 mg daily. If you experience further symptoms, increase it to 0.5 for another day or two. People usually have to try different doses, in order to find a comfort zone.
Answered on Nov 28, 2017
Dr. Corey Clay
9 years experience Allergy and Immunology
Seems unlikely: Given the low dose and relatively short period of time taking Ativan, (lorazepam) it seems unlikely you'd have withdrawal symptoms after 4 days of stopping (despite the long half-life or slow rate of metabolism/elimination).
Answered on May 1, 2015
1
1 comment
Dr. Enrique Madrigal-segura
53 years experience Psychiatry
Perhaps, but the person is experiencing withdrawal, as he explains it. So it will help if he tapers the Lorazepam anyway. Some people are more sensitive than others.
May 1, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old male asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
What is?: what exactly is your question? Ativan (lorazepam) is an anti-anxiety medication and can be sedating.
A 24-year-old male asked:
Dr. Julie Abbott
44 years experience Preventive Medicine
Not a good idea: Chasing symptoms with Ativan/lorazepam is a bad idea. Settle yourself in a dark, relaxing place, practice your deep breathing/meditations, and you sho ... Read More
A 24-year-old male asked:
Dr. Richard Reams
Specializes in Family Medicine
Very anxious problem: You are seeing a therapist but have you see a physician about the problem. Yes without enough sleep it can exacerbate anxiety and it sounds as though ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Brian Broker
29 years experience ENT and Head and Neck Surgery
Different directions: There are many different possible causes of the sensation that you feel, from infections to anxiety and many in between. I assume your physician perfo ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month